Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 11, 2001, 2:22 PM MDT for Bowman County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2001, 2:22 PM MDT (20:22 UTC)
- Expired
- Jul 11, 2001, 3:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bowman County, ND
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 112023 SVRBIS NDC011-112115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 222 PM MDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 315 PM MDT * AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL BOWMAN COUNTY...OR ABOUT 26 MILES WEST OF BOWMAN...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN IN... RURAL WESTERN BOWMAN COUNTY IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. BECAUSE OF ITS SLOW MOVEMENT THERE IS SOME POTENTIAL OF LOCALIZED FLASH FLOODING LAT...LON 4625 10375 4615 10403 4597 10390 4597 10349 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:15 PM MDT, 7 minutes earlier.
Area forecast discussion, Jul 11, 2:15 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT WED JUL 11 2001 MODELS ARE IN PRETTY GOOD AGREEMENT THRU 48 HOURS. PATTERN WILL REMAIN NEARLY STATIONARY. HIGH PRESSURE WILL BE ANCHORED OVER THE CENTRAL STATES WITH SERIES SHORT WAVES ROTATING ON THE WESTERN PERIPHERY ROUNDING OVER TOP OF RIDGE. AT THE SURFACE ...A NEARLY STATIONARY BOUNDRY FROM FAR EASTERN MT THRU THE CENTRAL PLAINS WILL ENHANCE INSTABILITY ACROSS THE REGION. WITH UPPER LEVEL CONVERGENCE AND SHORT WAVES MOVING THRU WILL KEEP POPS IN THE FORECAST...MAIN PROBLEM WILL BE TIMING OF THE CONVECTION. AT THIS TIME...MAIN LIFT AND ENERGY RIDES UP THRU EASTERN MT/NORTHWEST ND THEN EASTWARD ALONG THE SOUTHERN CANADIAN BORDER WHERE I WILL MENTION THE BEST CHANCE OF ANY PRECIP. IN THE EXTENDED...MORE OF THE SAME WITH SCATTERED DIURNAL CONVECTION THRU THE PERIOD. .BIS...NONE. RGT
In the hours before
Special weather statement, Jul 11, 1:54 PM MDT, 28 minutes before
NDZ001-009-017-112150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 254 PM CDT (154 PM MDT) WED JUL 11 2001 AT 250 PM CDT (150 PM MDT) RADAR IN WILLISTON HAS SHOWN A SLIGHT INCREASE IN RAINSHOWER ACTIVITY OVER EASTERN MONTANA AND NORTHWESTERN NORTH DAKOTA. MOST OF THE RAINSHOWERS ARE LIGHT TO MODERATE IN INTENSITY. A MODERATE RAINSHOWER WAS OCCURING NEAR THE TOWN OF AMBROSE IN DIVIDE COUNTY. MORE RAINSHOWERS AND POSSIBLY A THUNDERSTORM ARE EXPECTED INTO THE LATE AFTERNOON AND EARLY EVENING HOURS. RV
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.